Thunderstorm Wind, Dunn
- When
- August 27, 4:39 PM CST
- Where
- Dunn County, Killdeer
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.367, -102.767
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 27, 2:10 PM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT WED AUG 27 2003 PROBLEMS THIS EVENING...FIRE WEATHER THREAT...SEVERE WEATHER THREAT... DEEPENING LOW PRESSURE OVER EASTERN MT WILL MOVE OVER WESTCENTRAL ND THIS EVENING. LOW LEVEL JET ADVECTING MID 50S TO NEAR 60 DEW POINTS INTO REGION. THUNDERSTORMS POTENTIAL LOOKS GOOD CENTRAL FOR TONIGHT. RED FLAG WARNING CONTINUES UNTIL 8 PM TONIGHT. AS SFC LOW DEPARTS THURSDAY...NORTHWEST WINDS WILL USHER IN MUCH COOLER AIR SO FIRE WEATHER THREAT SHOULD DIMINISH. CYCLONIC FLOW ALOFT WILL CONTINUE THE THREAT FOR SHOWERS ACROSS MUCH OF NORTH AKOTA THUNSDAY NIGHT INTO FRIDAY. SFC HIGH WILL BUILD INTO THE REGION OVER THE WEEKEND...WITH THE NEXT THRAT FOR PRECIPITAION ON TUESDAY. AUTUMN LIKE TEMPERATURES WILL BE THE RULE INTO THE EXTENDED. .BIS...RED FLAG WARNING...ALL ZONES...UNTIL 8 PM THIS EVENING WA
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-280945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 450 AM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. A RED FLAG WARNING IS IN EFFECT FOR ALL WESTERN AND CENTRAL NORTH DAKOTA TODAY AND EARLY EVENING DUE TO STRONG SOUTH WINDS AND POSSIBLE DRY LIGHTNING ACTIVITY. WINDS WILL SWITCH TO THE NORTHWEST GUSTING TO 25 MPH IN THE WEST THIS AFTERNOON AND SWITCH TO THE NORTHWEST...REMAINING GUSTY OVER CENTRAL NORTH DAKOTA LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING OVER CENTRAL NORTH DAKOTA. TURNER
The Bismarck radar (KBIS), 166 km away, was scanning. The volume nearest the first event began at 22:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368370.